MAUDE Adverse Event Report: BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515003
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Met with nerissa to further understand the pir's below: (b)(4).Capital and coast are experiencing a "foreign matter" in the iv bags, it looks small and white with a potential plastic nature.She is unsure where this is coming from, possibly phaseal? nerissa bought along some of the bags with the "foreign matter".We looked for a good 20 minutes trying to find this matter, i was able to identify one which i took photos of.Th rest i could not identify, but it is so small that its hard to see.- it's mainly with trastuzumab (grey vial bung) and rituximab (grey vial bung) but can occur with other drugs.- its happening in baxter pvc and non pivc bag.- no drawing up needle used - they have a strict inspection policy for looking for foreign matter, in all cases it has not occurred until they attach injector (515003) to the bag adapter (515306).So they check the syringe before injecting into bag and aren't seeing the matter.Please see attached photos.
 
Additional Manufacturer Narrative
Following the submission of the initial mdr, it was noted that the incorrect medical device brand name was reported.Medical device brand name corrected to injector luer lock n35.
 
Event or Problem Description
No additional information.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: multiple iv bags with the infusion adapter attached were provided to our quality team for investigation.Through visual inspection, particles were observed within the iv bag.The particles appeared white in color and based on visual characteristics, it is believed to be small particles of the phaseal membrane.Unfortunately, we were not able to safely extract the particles, therefore the specific composition cannot be identified at this time.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the injector when mated to other components after ten activations.As a lot number was unavailable for this incident, a device history record review could not be completed.While phaseal needles and spikes are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used.Based on the available information, we are not able to identify a root cause related to the manufacturing process at this time.Complaints received for this device and reported condition will continue to be tracked and trended for future occurrence.

Brand Name
INJECTOR LUER LOCK N35
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19782013
Report Number3003152976-2024-00417
Device Sequence Number18212386
Product Code ONB
UDI-Device Identifier00382905150036
UDI-Public(01)00382905150036
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515003
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by ManufacturerNot provided
10/03/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date07/22/2024
10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown